Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Taking Lisinopril HCTZ for high BP. Have leg cramps, anxiety, panic attacks and increased urination. Side effects?

I was prescribed lisinopril hctz once a day for high blood pressure. Within a week I had severe leg cramps , facial tics, head twitches, panic attacks, heavy legs, anxiety, extremely increased urination (multiple times an hour). Went to doctor they denied it could be medication but changed me to just lisinopril. I am now having a lot of trouble sleeping, dizziness, occassional tics and cramps. Can this be lisinopril still? If I stop taking it how long will it take this to stop?
Asked On : Tue, 12 Mar 2013
Answers:  1 Views:  256
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Since you had increased urine amount due to the water pill (diuretic) HCTZ, you likely have developed severe electrolyte imbalance.
Low sodium (hyponatremia) is a common side-effect along with low potassium.
It can cause all these crazy sensations and sometimes drowsiness and later seizures (fits).

Please consult your doctor and check sodium and potassium levels.
Lisinopril may contribute little. You can take it till things are evaluated. Or switch to an ARB category of anti-hypertensives on doctor’s prescription.

Stop the HCTZ combination. The symptoms may take variable time of few days to normalize.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this answer.
Take care and please keep me informed of your progress at
Good Luck! Thank you!!
Answered: Thu, 14 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor